i had testicular cancer twice and i beat it but now 6 years later my feet are killing me the pain is shooting any tips
5 Comments
Frequent Contributor
Hi David71 sorry I cant help you with that one. I'm sure someone on here will have some great tips for you. Take care Di 🙂
0 Kudos
Deceased
G'day David 71 I read your blog and didn't respond, then for quite different reasons I came across an article on pain in cancer survivors. Here is what they say: Chemotherapy induced peripheral neuropathy is a neurotoxic effect of some chemotherapeutic agents, such as paclitaxel, vincristine, cisplatin, oxaliplatin, thalidomide, and bortezomib. Although dose-dependent, the severity of CIPN can also depend on previous chemotherapy, use of multiple neurotoxic agents, or chemotherapy combined with surgery and/or radiation therapy. CIPN has been described as a severe and debilitating condition that can harshly impair the survivor's quality of life. Neuropathic pain associated with these agents typically resolves upon discontinuation of treatment, reduction of dose, or symptomatic treatment. A subset of patients may continue to experience chronic, intensely painful paresthesias, burning, and/or painful numbness of the hands and feet ("glove and stocking" distribution) I suddenly thought - this is what you are talking about. Particularly as you are likely to have had both vincristine and cisplatinum The article does go on to talk a bit about pain management - Go to your GP and ask to see a pain specialist as the article does go on to say that it can be managed. (Most of the article is about prevention at the time of chemotherapy.) If you GP can't help, go back to your oncologist and ask them to refer you to a pain specialist. There is no need for people to put up with pain. Regards Sailor It is found that anything that can go wrong at sea generally does go wrong sooner or later Alfred Holt 1877
0 Kudos
Contributor
my partner just finished chemo and 6 weeks of radiotherapy.. he complains of bad feet all the time! he says there really sore.. i worry but then i think its just side effects?
0 Kudos
Regular Contributor
Hi David, Like Sailor I have just come across this. I finished chemo in April 2008 and still have some neuropathy but it is better than it was. Your case seems much different with it recurring 6 years later. I found it quite delibilitating at first but it has eased over the past 6-12 months. I do need to wear "sensible" shoes for work and find that my hands tingle every night. Massage and acupuncture seemed to give some relief. I do agree with Sailor, that a return to your oncologist may be needed. MAddie, your partner is possibly going through the same thing. For me it did ease off but it certainly got worse before it got better. Samex
0 Kudos
Not applicable
Glad to see this post. Thanks sailor for an answer that makes sense to me. My husband had 3 rounds of cisplatin and even 18 months after treatment he gets what he describes as cramps in his feet. I thought it might have been a side effect of the chemo but wasn't sure. His RO doesn't know and we havent seen his chemo doc since treatment ended so unable to ask him. The article you posted makes sense to me. Thankyou for giving me an answer to this problem.
0 Kudos
Post new blog
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.